MAUDE Adverse Event Report: ZIMMER DENTAL DRILL 1.25MM HEX SST; DENTAL DRIVER

ZIMMER DENTAL DRILL 1.25MM HEX SST; DENTAL DRIVER
Catalog Number HX1.25D
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Event or Problem Description
It was reported, the tip of the driver snapped off.And driver bent and twisted as well as fractured.Procedure was not completed.They were able to successfully remove 3 of the abutments, but one they were not.No damage to abutment.Will complete procedure, once they receive replacement driver.
 
Additional Manufacturer Narrative
Zimvie received one (1) hx1.25d, (drill 1.25mm hex sst) for evaluation.Visual evaluation was performed, slight wear and tip is twisted/bent and fractured.Dhr review was completed for the subject lot number 2120001415.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2120001415 for similar events and no other complaint was identified.Review completed utilizing keywords: dental : functional : bent and dental : functional : fracture.The customer did not submit images for the reported event.Based on the investigation and risk management file review as per (b)(4), the most likely root cause determined from the investigation was clinician error and excessive torque lead to a fractured, twisted or bent tool.Damage in tool connection.Therefore, based on the available information, a device malfunction did occur.The tool has wear and tip is twisted/bent and fractured.The reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DRILL 1.25MM HEX SST
Common Device Name
DENTAL DRIVER
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19620808
Report Number0002023141-2024-02151
Device Sequence Number6520271
Product Code NDP
UDI-Device Identifier00889024015388
UDI-Public(01)00889024015388(17)991231(10)2120001415
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHX1.25D
Device Lot Number2120001415
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic